OOLITIC – The Oolitic Volunteer Fire Department has installed a NARCAN® box outside the fire station located at 5 Hoosier Avenue.
The box is located on the front of the fire station to the right of the door.
“There are no cameras, no one will know who gets one from the box,” said Chief Ted Maze. “Please use it if you need it. We are happy to partner with Families Forever, Overdose Lifeline, and DMHA to bring this service to our town.”
NARCAN® Nasal Spray is a prescription medicine used for the treatment of a known or suspected opioid overdose emergency with signs of breathing problems and severe sleepiness or not being able to respond.
NARCAN® Nasal Spray is to be given right away and does not take the place of emergency medical care. Get emergency medical help right away after giving the first dose of NARCAN® Nasal Spray, even if the person wakes up.
NARCAN® Nasal Spray is safe and effective in children for known or suspected opioid overdose.
Use NARCAN® Nasal Spray right away if you or your caregiver think signs or symptoms of an opioid overdose are present, even if you are not sure because an opioid overdose can cause severe injury or death. Signs and symptoms of an opioid overdose may include:
unusual sleepiness and you are not able to awaken the person with a loud voice or by rubbing firmly on the middle of their chest (sternum)
breathing problems including slow or shallow breathing in someone difficult to awaken or who looks like they are not breathing
the black circle in the center of the colored part of the eye (pupil) is very small, sometimes called “pinpoint pupils,” in someone difficult to awaken
Family members, caregivers, or other people who may have to use NARCAN® Nasal Spray in an opioid overdose should know where NARCAN® Nasal Spray is stored and how to give NARCAN® Nasal Spray before an opioid overdose happens.
Get emergency medical help right away after giving the first dose of NARCAN® Nasal Spray. Rescue breathing or CPR (cardiopulmonary resuscitation) may be given while waiting for emergency medical help.
The signs and symptoms of an opioid overdose can return after NARCAN® Nasal Spray is given. If this happens, give another dose after 2 to 3 minutes using a new NARCAN® Nasal Spray device and watch the person closely until emergency help is received.